8 Side Effects of Antibiotics Doctors Rarely Tell Us About

Posted on

5. Allergic reaction

One of the most dangerous antibiotic reactions is an allergic reaction. In this case, a person might have an itching rash, swollen eyelids, lips, tongue, and even the throat which can lead to anaphylaxis. Sometimes in situations like these, a dose of adrenaline can save a person.

Remember, an allergic reaction to an antibiotic doesn’t mean you can’t take any antibiotics.

What should you do?

You have to tell your doctor about your allergies and start taking antibiotics from a different group. Also, be careful when you start taking a new drug that you have never taken before. If you have any symptoms of an allergy, you should see a doctor immediately.

4. Sun sensitivity

Some antibiotics (tetracycline, fluoroquinolone, and sulfone) can have an influence on how sensitive your skin is to ultraviolet rays. If you are exposed to too much sunlight while taking these drugs, the chances of having a sunburn increase.

The same antibiotics can cause a rash even if a person spent only 15 in the sunlight.

What should you do?

It’s best not to be exposed to sunlight from 10 am to 2 pm, use sunscreen, and cover the skin with clothes.

3. Heart problems

It doesn’t happen often but antibiotics can cause heart problems. They usually cause arrhythmia or low blood pressure.

Most of the time, taking erythromycin and some fluoroquinolones can lead to such side effects.

What should you do?

See a doctor to have the antibiotic changed.

Prev2 of 3Next

Leave a Reply

Your email address will not be published. Required fields are marked *